Alert archive / Illinois / Flash Flood Warnings in 2015
Flash Flood Warning 1, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Jun 7, 2015, 4:06 PM CDT for Kankakee County, Will County, Illinois; Lake County, Indiana. It was in force for 6 hr. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2015, 4:06 PM CDT (21:06 UTC)
- Expired
- Jun 7, 2015, 10:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Kankakee County, IL, Will County, IL, Lake County, IN
The radar
The Chicago radar (KLOT), 58 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 4:23 PM CDT | FLOOD | Cedar Lake, IN | UP TO 4 INCHES FLOWING ON LOW LYING ROADS. |
| Jun 7, 4:35 PM CDT | FLOOD | Beecher, IL | 6 INCHES STANDING WATER ON ROADS. PHEASANT LAKE ESTATES. |
| Jun 7, 4:45 PM CDT | FLOOD | Crete, IL | ABOUT TWO FEET OF WATER ON HIGHWAY 1. TIME ESTIMATED. |
| Jun 7, 4:45 PM CDT | FLOOD | Crete, IL | FLOODING ON HIGHWAY 1. TIME ESTIMATED. |
| Jun 7, 5:00 PM CDT | FLASH FLOOD | Cedar Lake, IN | PICKUP TRUCK HALF SUBMERGED IN WATER. REPORT VIA FACEBOOK. |
| Jun 7, 5:25 PM CDT | HEAVY RAIN 3.94 | Cedar Lake, IN | SINCE 7 AM. |
| Jun 7, 5:32 PM CDT | FLASH FLOOD | 2 E Lowell, IN | 4-6 INCHES OF STANDING WATER UNDER AN OVERPASS ON US41. |
| Jun 7, 6:00 PM CDT | FLOOD | 6 E Lowell, IN | IN-2 WASHED OUT NEAR I-65. 5 TO 6 INCHES OF WATER ON ROAD. IND STATE POLICE ON-SITE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 54 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
474
WGUS53 KLOT 072106
FFWLOT
ILC091-197-INC089-080300-
/O.NEW.KLOT.FF.W.0001.150607T2106Z-150608T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
406 PM CDT SUN JUN 7 2015
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN WILL COUNTY IN NORTHEASTERN ILLINOIS...
NORTHEASTERN KANKAKEE COUNTY IN NORTHEASTERN ILLINOIS...
CENTRAL AND SOUTHERN LAKE COUNTY IN NORTHWESTERN INDIANA...
* UNTIL 1000 PM CDT
* AT 405 PM CDT...DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS
PRODUCING TORRENTIAL RAIN ACROSS THE WARNED AREA. RAINFALL AMOUNTS
OF UP TO TWO INCHES HAVE ALREADY FALLEN. ADDITIONAL THUNDERSTORMS
WILL CONTINUE TO TRAIN ACROSS THE AREA THE NEXT COUPLE OF
HOURS AND FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MERRILLVILLE...SCHERERVILLE...HOBART...CROWN POINT...BOURBONNAIS...
BRADLEY...ST. JOHN...CEDAR LAKE...LOWELL...MANTENO...UNIVERSITY
PARK...PEOTONE...LAKES OF THE FOUR SEASONS...CRETE...MONEE...
WINFIELD...BEECHER...GRANT PARK AND LAKE DALECARLIA.
INCLUDING THE FOLLOWING INTERSTATES...
I-57 BETWEEN MILE MARKERS 316 AND 336.
INDIANA I-65 BETWEEN MILE MARKERS 237 AND 252.
THIS INCLUDES... LAKE COUNTY FAIRGROUNDS AND WILL COUNTY FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 4125 8722 4116 8794 4144 8789 4147 8723
$$
IZZI4 follow-up statements
339 WGUS73 KLOT 072206 FFSLOT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 506 PM CDT SUN JUN 7 2015 ILC091-197-INC089-080300- /O.CON.KLOT.FF.W.0001.000000T0000Z-150608T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WILL IL-KANKAKEE IL-LAKE IN- 506 PM CDT SUN JUN 7 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN WILL...NORTHEASTERN KANKAKEE AND SOUTHERN LAKE COUNTIES... AT 505 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATES THAT 3 TO 4 INCHES OF RAIN HAVE FALLEN. FLASH FLOODING IS EXPECTED. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... MERRILLVILLE...SCHERERVILLE...HOBART...CROWN POINT...BOURBONNAIS... BRADLEY...ST. JOHN...CEDAR LAKE...LOWELL...MANTENO...UNIVERSITY PARK...PEOTONE...LAKES OF THE FOUR SEASONS...CRETE...MONEE... WINFIELD...BEECHER...GRANT PARK AND LAKE DALECARLIA. INCLUDING THE FOLLOWING INTERSTATES... I-57 BETWEEN MILE MARKERS 316 AND 336. INDIANA I-65 BETWEEN MILE MARKERS 237 AND 252. THIS INCLUDES... LAKE COUNTY FAIRGROUNDS AND WILL COUNTY FAIRGROUNDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. && LAT...LON 4125 8722 4116 8794 4144 8789 4147 8723 $$ BMD
246 WGUS73 KLOT 072307 FFSLOT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 607 PM CDT SUN JUN 7 2015 ILC091-197-INC089-080300- /O.CON.KLOT.FF.W.0001.000000T0000Z-150608T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WILL IL-KANKAKEE IL-LAKE IN- 607 PM CDT SUN JUN 7 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN WILL...NORTHEASTERN KANKAKEE AND SOUTHERN LAKE COUNTIES... AT 559 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING HEAVY RAIN HAVE MOVED EAST OF THE WARNED AREA. ACCORDING TO DOPPLER RADAR ESTIMATES...THESE THUNDERSTORMS PRODUCED UP TO AROUND 3 INCHES OF RAINFALL ACROSS EASTERN WILL AND KANKAKEE COUNTIES...WITH A SWATH OF 4 TO 5 INCHES ACROSS PORTIONS OF LAKE COUNTY INDIANA. FLASH FLOODING IS EXPECTED. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... MERRILLVILLE...SCHERERVILLE...HOBART...CROWN POINT...BOURBONNAIS... BRADLEY...ST. JOHN...CEDAR LAKE...LOWELL...MANTENO...UNIVERSITY PARK...PEOTONE...LAKES OF THE FOUR SEASONS...CRETE...MONEE... WINFIELD...BEECHER...GRANT PARK AND LAKE DALECARLIA. INCLUDING THE FOLLOWING INTERSTATES... I-57 BETWEEN MILE MARKERS 316 AND 336. INDIANA I-65 BETWEEN MILE MARKERS 237 AND 252. THIS INCLUDES... LAKE COUNTY FAIRGROUNDS AND WILL COUNTY FAIRGROUNDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. && LAT...LON 4125 8722 4116 8794 4144 8789 4147 8723 $$ BMD
257 WGUS73 KLOT 080025 FFSLOT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 725 PM CDT SUN JUN 7 2015 ILC091-197-INC089-080300- /O.CON.KLOT.FF.W.0001.000000T0000Z-150608T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WILL IL-KANKAKEE IL-LAKE IN- 725 PM CDT SUN JUN 7 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN WILL...NORTHEASTERN KANKAKEE AND SOUTHERN LAKE COUNTIES... AT 716 PM CDT...DOPPLER RADAR RAINFALL ESTIMATES INDICATED THAT BETWEEN TWO AND FOUR INCHES OF RAIN HAD FALLEN EARLIER ACROSS PORTIONS OF THE WARNED AREA. FLASH FLOODING IS LIKELY OCCURRING ACROSS PARTS OF FAR EASTERN WILL AND FAR NORTHEAST KANKAKEE COUNTIES IN ILLINOIS...AND PARTICULARLY ACROSS SOUTHERN LAKE COUNTY IN INDIANA. ADDITIONAL THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL ARE OCCURRING OVER PORTIONS OF NORTHERN ILLINOIS...AND THESE MAY BRING ADDITIONAL RAINFALL TO THE WARNED AREA LATER THIS EVENING. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... MERRILLVILLE...SCHERERVILLE...HOBART...CROWN POINT...BEECHER... GRANT PARK... ST. JOHN...CEDAR LAKE...LOWELL...AND LAKES OF THE FOUR SEASONS. INCLUDING THE FOLLOWING INTERSTATES... IN INDIANA I-65 BETWEEN MILE MARKERS 237 AND 252. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 4125 8722 4116 8794 4144 8789 4147 8723 $$ RATZER
122 WGUS73 KLOT 080154 FFSLOT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 854 PM CDT SUN JUN 7 2015 ILC091-197-INC089-080300- /O.CON.KLOT.FF.W.0001.000000T0000Z-150608T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WILL IL-KANKAKEE IL-LAKE IN- 854 PM CDT SUN JUN 7 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN WILL...NORTHEASTERN KANKAKEE AND SOUTHERN LAKE COUNTIES... AT 848 PM CDT...DOPPLER RADAR RAINFALL ESTIMATES INDICATED THAT BETWEEN 2 AND 4 INCHES OF RAIN HAD FALLEN ACROSS THE WARNED AREA FROM EARLIER THUNDERSTORMS. ADDITIONAL RAIN WAS SPREADING ACROSS THE WARNED AREA...WITH PERHAPS A TENTH TO A QUARTER OF AN INCH ADDITIONAL POSSIBLE TONIGHT. HEAVIER RAIN WILL PASS JUST TO THE SOUTH OF THE WARNED AREA THROUGH LATE EVENING. EARLIER REPORTS INDICATED INDIANA ROUTE 2 WASHED OUT NEAR INTERSTATE 65 NEAR LOWELL...AND 1 TO 2 FEET OF STANDING WATER IN BRADLEY IN A VIADUCT ON WEST BROADWAY STREET. RAINFALL WAS MEASURED AT 3.94 INCHES AT CEDAR LAKE INDIANA. FLASH FLOODING IS ALREADY OCCURRING. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... MERRILLVILLE...SCHERERVILLE...HOBART...CROWN POINT...BOURBONNAIS... BRADLEY...ST. JOHN...CEDAR LAKE...LOWELL...MANTENO...UNIVERSITY PARK...PEOTONE...LAKES OF THE FOUR SEASONS...CRETE...MONEE... WINFIELD...BEECHER...GRANT PARK AND LAKE DALECARLIA. INCLUDING THE FOLLOWING INTERSTATES... I-57 BETWEEN MILE MARKERS 316 AND 336. INDIANA I-65 BETWEEN MILE MARKERS 237 AND 252. THIS INCLUDES... LAKE COUNTY FAIRGROUNDS AND WILL COUNTY FAIRGROUNDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 4125 8722 4116 8794 4144 8789 4147 8723 $$ RATZER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 3:56 PM CDT, 10 minutes earlier.
Area forecast discussion, Jun 7, 3:56 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
356 PM CDT SUN JUN 7 2015
.MESOSCALE DISCUSSION...
355 PM CDT
CONCERNING THE SUPERCELL MOVING INTO NORTHWESTERN INDIANA A FEW
MINUTES BEFORE 4 PM CDT...LATEST SURFACE OBS DO SHOW A MODEST
DISCONTINUITY WITH TEMPS/DEWPOINTS INDICATING A BOUNDARY IN THE
VICINITY OF THE STORM. IT DOES APPEAR THE STORM IS BECOMING ROOTED
WITHIN THE BOUNDARY LAYER WITH VISIBLE SATELLITE IMAGERY SHOWING
SURFACE BASED CUMULUS FROM THE SOUTH BEING INGESTED INTO THE
STORM. RADAR INDICATIONS DO SHOW A SLIGHT PROPENSITY OF BEING
OUTFLOW DOMINANT HOWEVER WILL HAVE TO KEEP A CLOSE EYE ON THIS
STORM FOR A POSSIBLE TORNADO WARNING.
DEUBELBEISS
&&
.SHORT TERM...
153 PM CDT
MESOSCALE DISCUSSION...THROUGH THIS EVENING
SHORTWAVE OVER EASTERN IOWA CONTINUES TO PROGRESS STEADILY
EASTWARD AND LOOKING REASONABLY LIKELY THAT ADDED ASCENT WITH THIS
FEATURE WILL BE ENOUGH FOR CONVECTIVE INITIATION OVER THE NEXT
HOUR OR TWO NEAR AND JUST NORTH OF REMNANT OUTFLOW BOUNDARY FROM
THIS MORNING. THIS BOUNDARY EXTENDS FROM BENTON COUNTY WEST TO
SOUTH OF PONTIAC THEN BECOMES INCREASINGLY ILL DEFINED AS IT
EXTENDS WNW TOWARD QUAD CITIES.
AIR MASS TO THE SOUTH OF THE BOUNDARY IS GROWING VERY
WARM...HUMID AND UNSTABLE WITH TEMPS CLIMBING INTO THE MID-UPPER
80S AND DEWPOINTS INTO THE LOWER 70S. THE 18 ILX SOUNDING SUGGESTS
THAT MLCAPE VALUES ARE NEARING 2000 J/KG NEAR AND SOUTH OF THE
OUTFLOW BOUNDARY. MID LEVEL FLOW IS FAIRLY STRONG FOR THIS TIME OF
YEAR WITH 700-500MB FLOW OF 35-45KT NOTED ON AREA VWPS RESULTING
IN 0-6KM SHEAR VALUES OF 35-40KT. WOULD LIKE TO SEE MORE MID-LEVEL
DRY AIR TO ENCOURAGE QUICK DEVELOPMENT OF COLD POOL...BUT GIVEN
THE INSTABILITY SHEAR COMBO CERTAINLY A THREAT OF SEVERE
THUNDERSTORMS WITH MAIN THREAT DAMAGING WINDS.
SPECIAL GOES-R 1 MIN RESOLUTION VISIBLE IMAGERY DOES SHOW SLOWLY
DEEPENING CUMULUS FIELD OVER WC IL IN ADVANCE OF THE SHORTWAVE AND
THIS COULD BE THE FIRST SIGNS OF MORE SIGNIFICANT CONVECTIVE
DEVELOPMENT. STILL APPEARS GREATEST SEVERE THREAT WILL BE SOUTH OF
I-80 SO NO BIG CHANGES PLANNED TO GOING POPS.
IZZI
&&
.LONG TERM...
324 PM CDT
MONDAY THROUGH SUNDAY...
PRIMARY CONCERN ON MONDAY IS WITH THE POTENTIAL FOR FAIRLY
WIDESPREAD COVERAGE OF SCATTERED SHRA/TSRA AS MID/UPPER
DISTURBANCE DIVES SOUTHEAST IN UPPER TROUGH AXIS DIGGING ACROSS
THE GREAT LAKES REGION. DAY WILL START OUT QUIET WITH EXCEPTION OF
ANY LINGERING CONVECTION IN SOUTHEAST CWA TIED TO COLD FRONT
PASSAGE EXITING TO THE EAST. 850/925 MB TEMPS SUPPORT HIGHS
REACHING THE LOWER-MID 80S AND MODELS ARE SHOWING MIXING POSSIBLY
TO 750 MB OR EVEN A BIT HIGHER. HAVE GONE WITH LIKELY POPS FOR A
FAIRLY LARGE SWATH OF THE CWA/EASTERN 2/3 ESPECIALLY DURING THE
MID-LATE AFTERNOON AS THE SHEARED OUT DISTURBANCE RESULTS IN AN
UPTICK IN UPWARD MOTION. DEWPOINTS ONLY IN THE UPPER 50S TO LOWER
60S WILL LIMIT CAPE VALUES TO THE GENERALLY 500-1000 J/KG...BUT
PRESENCE OF 30-40 KT OF NORTHWESTERLY DEEP LAYER SHEAR COULD AID
IN A FEW STRONG TO MARGINALLY SEVERE STORMS. MAIN THREAT WOULD BE
STRONG WIND GUSTS DUE TO STEEP LOW LEVEL LAPSE RATES AND HAIL DUE
TO COLD MIDLEVEL TEMPS FROM MID/UPPER TROUGH. ACTIVITITY WILL BE
DIURNALLY DRIVEN AND LOSS OF LIFT FROM EXITING TROUGH MONDAY
EVENING SHOULD QUICKLY END ANY LINGERING SHOWERS...SO THE REST OF
MONDAY NIGHT WILL BE QUIET AND SEASONABLY MILD.
ON TUESDAY...HEIGHT RISES AND WEAK SFC HIGH PRESSURE TRANSITING
THE AREA WILL RESULT IN A DRY AND WARM DAY WITH HIGHS LIKELY IN
THE MID 80S DUE TO 925 MB TEMPS BETWEEN +20 AND +22 CELSIUS.
EXCEPTION COULD BE PORTIONS OF LAKESHORE AS WEST-NORTHWEST FLOW
ALOFT COULD WEAKEN ENOUGH TO LET A WEAK LAKE BREEZE SLIP IN TO
IMMEDIATE SHORE AREAS FROM COOK COUNTY TO NORTHWEST INDIANA.
TUESDAY NIGHT WILL BE QUITE MILD AS A STRONG LOW PRESSURE SYSTEM
MOVES NORTH OF THE NORTHERN LAKES...RESULTING IN STEADY TO
OCCASIONALLY GUSTY SOUTH-SOUTHWEST FLOW. VERY WARM AIRMASS WILL
GET ADVECTED EASTWARD AHEAD OF COLD FRONT TRAILING FROM LOW
PRESSURE AREA. 850 TEMPS IN HIGH TEENS CELSIUS AND 925 MB TEMPS IN
LOWER-MID 20S CELSIUS WILL YIELD AT LEAST MID-UPPER 80S NORTH OF
I-80 AND AROUND 90 SOUTH...WITH WARMER TEMPS CERTAINLY POSSIBLE IF
SLOWER FROPA VERIFIES. GIVEN UNCERTAINTY OF FRONTAL TIMING AND
LACK OF UPPER SUPPORT...HAVE KEPT POPS LOW TUESDAY NIGHT INTO
WEDNESDAY.
THE REST OF THE EXTENDED PERIOD LOOKS ON THE WARMER SIDE WITH
PERIODIC OPPORTUNITIES FOR THUNDERSTORMS...SO HAVE CHANCE POPS
THROUGHOUT GENERALLY. HOWEVER WOULD NOT EXPECT ANY DAYS TO BE
TOTAL WASHOUTS. 12Z OPERATIONAL RUNS OF THE GFS AND EUROPEAN DO
INDICATE A POSSIBLY STRONGER UPPER TROUGH AND SFC REFLECTION
PASSING NEARBY THURSDAY NIGHT THROUGH FRIDAY...SO MAY HAVE TO
WATCH THAT PERIOD FOR STRONGER CONVECTION.
RC
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 20Z...
* CHANCE FOR REDEVELOPING TSRA THIS AFTERNOON.
* GUSTY SOUTHWEST WINDS INTO THE MID 20KT RANGE.
BMD
//DISCUSSION...UPDATED 18Z...
FORECAST DETAILS FOR THIS AFTERNOON CONTINUE TO REMAIN MURKY WITH
PRETTY MUCH ALL GUIDANCE NOT INITIALIZING WELL ON THE CURRENT
CONDITIONS. INITIAL ROUND OF CONVECTION THIS MORNING HAS BECOME
MORE SCATTERED HOWEVER PROGRESSED FAR ENOUGH EAST/SOUTHEAST TODAY
THAT SECOND ROUND OF DEVELOPMENT REMAINS UNCERTAIN. OUTFLOW
BOUNDARY LAYED OUT WEST-EAST ACROSS PORTIONS OF CENTRAL AND EAST
CENTRAL ILLINOIS THOUGH HAS BEGAN TO WAVE BACK NORTH ON THE NOSE
OF GUSTY SOUTHWEST WINDS. OFF TO OUR SOUTHWEST MID-UPPER 70 TEMPS
WITH UPPER 60/LOW 70 DEWPOINTS ARE GRADUALLY PUSHING NORTHEAST AND
THIS AREA WOULD SEEM TO BE THE FAVORABLE AREA FOR RENEWED AND
POSSIBLY SEVERE THUNDERSTORM DEVELOPMENT THIS AFTERNOON AS UPPER
SHORTWAVE ABOUT TO CROSS THE MISSISSIPPI VALLEY PROVIDES BROAD
SCALE ASCENT OVER THE REGION. MAIN QUESTION IS HOW FAR NORTH DO
THUNDERSTORMS DEVELOP WITH THIS NEXT WAVE AND CURRENT INDICATIONS
ARE THAT IT MAY BE NEAR BUT MORE LIKELY SOUTH OF THE I-80
CORRIDORS...WITH ONLY ISOLATED/WIDELY SCATTERED ACTIVITY FARTHER
NORTH. DID TRY TO TEMPER THE FORECAST SOME BY BACKING OFF FROM
PREVAILING TSRA TO TEMPO TSRA BUT CONFIDENCE AT THIS POINT
CONTINUES TO DECREASE ON TSRA...ESPECIALLY AT ORD.
LOOKING AT TOMORROW...ANOTHER WAVE WILL DROP ACROSS THE AREA WITH
THE POTENTIAL FOR HIGH BASED THUNDERSTORMS TO DEVELOP. BREEZY
NORTHWEST WINDS ARE EXPECTED TOMORROW ALONG WITH PRIMARILY VFR
CONDITIONS.
BMD
//ORD AND MDW CONFIDENCE...UPDATED 20Z...
* MEDIUM CONFIDENCE ON TSRA TIMING...BUT LOW CONFIDENCE IN
COVERAGE.
BMD
//OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z...
MONDAY NIGHT-TUESDAY...VFR. WEST WINDS.
WEDNESDAY...CHANCE OF TSRA. WEST WINDS.
THURSDAY...CHANCE OF TSRA. NORTHEAST WINDS.
FRIDAY-SATURDAY...CHANCE OF TSRA. SOUTH WINDS.
MTF/BMD
&&
.MARINE...
351 PM CDT
GUSTY SOUTHWEST WINDS HAZARDOUS TO SMALL CRAFT WILL DIMINISH THIS
EVENING AND THEN SHIFT WEST BEHIND A WEAK COLD FRONT. ON MONDAY
AFTERNOON...A DEEPLY MIXED AND WARM AIR MASS OVER LAND COULD YIELD
GUSTS UP TO 20-25 KT IN THE NEARSHORE WATERS DURING THE
AFTERNOON...WITH LIGHTER WINDS OVER THE STABLE OPEN LAKE. THE NEXT
PERIOD OF STRONGER WINDS WILL BE TUESDAY NIGHT INTO WEDNESDAY AS A
STRONG LOW MOVES NORTH OF THE NORTHERN LAKES...WITH SOUTH-
SOUTHWEST WINDS ESPECIALLY ON THE NORTHERN LAKE UP TO 25 KT
DESPITE STABLE CONDITIONS. A COLD FRONT TRAILING FROM THE LOW
WILL CROSS THE LAKE ON WEDNESDAY AND BRING LIGHTER WINDS THE REST
OF THE WORK WEEK BEHIND IT.
RC
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...NEARSHORE WATERS
UNTIL 7 PM SUNDAY.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Jun 7, 4:00 PM CDT, 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 400 PM CDT SUN JUN 7 2015 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 082100- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 400 PM CDT SUN JUN 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS...THE STRONGEST MAY PRODUCE: HAIL UP TO THE SIZE OF QUARTERS. WIND GUSTS UP TO 70 MPH. AND VERY HEAVY RAIN AND LOCALIZED FLASH FLOODING. AREAS AFFECTED AND TIMING: THUNDERSTORMS ARE LIKELY THROUGH THIS EVENING...ESPECIALLY NEAR AND SOUTH OF INTERSTATE 80 WHERE THE GREATEST THREAT OF SEVERE THUNDERSTORMS WILL BE. THERE IS A THREAT FOR ISOLATED SEVERE THUNDERSTORMS IN PORTIONS OF NORTH CENTRAL AND NORTHWEST ILLINOIS AS WELL. DISCUSSION: ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG AND NORTH OF INTERSTATE 80...WITH AN ATTEND THREAT FOR A FEW STRONG TO SEVERE STORMS. MORE NUMEROUS THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS NEAR AND SOUTH OF INTERSTATE 80...WHERE A FEW WILL LIKELY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREAT. IN ADDITION...A VERY MOIST AIR MASS IS IN PLACE AND COULD ALLOW FOR THUNDERSTORMS TO PRODUCE TORRENTIAL RAINFALL AND POSSIBLY SOME LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE ON MONDAY AFTERNOON...WITH THE STRONGEST POSSIBLY PRODUCING STRONG WINDS AND HAIL. PERIODIC THUNDERSTORMS ARE THEN POSSIBLE TUESDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THIS EVENING. && LMZ740>745-082100- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 400 PM CDT SUN JUN 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING...SOME COULD PRODUCE WIND GUSTS OVER 35 KT. STRONG WINDS WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE ON MONDAY AFTERNOON...WITH THE STRONGEST POSSIBLY PRODUCING STRONG WINDS AND HAIL. PERIODIC THUNDERSTORMS ARE THEN POSSIBLE TUESDAY NIGHT THROUGH SATURDAY. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-082100- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 400 PM CDT SUN JUN 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE LIKELY THROUGH EARLY EVENING...MAINLY SOUTHERN PORTIONS OF THE LAKE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE ON MONDAY AFTERNOON...WITH THE STRONGEST POSSIBLY PRODUCING STRONG WINDS AND HAIL. PERIODIC THUNDERSTORMS ARE THEN POSSIBLE TUESDAY NIGHT THROUGH SATURDAY. && IZZI/RC VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
In the hours before
Local storm report, Jun 7, 12:09 PM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1209 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN PARK FOREST 41.48N 87.69W
06/07/2015 M1.45 INCH COOK IL PUBLIC
&&
CLocal storm report, Jun 7, 12:12 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1212 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN 3 WSW CHICAGO HEIGHTS 41.49N 87.68W
06/07/2015 M1.54 INCH COOK IL COCORAHS
&&
CLocal storm report, Jun 7, 12:36 PM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1236 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1233 PM HEAVY RAIN 4 NE CROWN POINT 41.47N 87.32W
06/07/2015 E0.00 INCH LAKE IN TRAINED SPOTTER
APPROX HALF FOOT TO A FOOT OF STANDING WATER NEAR 83RD
AVE AND MISSISSIPPI ST.
&&
BMDLocal storm report, Jun 7, 3:30 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
330 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HEAVY RAIN PEOTONE 41.33N 87.80W
06/07/2015 M1.45 INCH WILL IL CO-OP OBSERVER
1.45 INCHES IN ONE HOUR. TOTAL SO FAR 1.90 INCHES SINCE 7
AM.
&&
BNLocal storm report, Jun 7, 3:49 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
349 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0348 PM HAIL 2 N DWIGHT 41.13N 88.42W
06/07/2015 M1.00 INCH GRUNDY IL TRAINED SPOTTER
DIME TO QUARTER SIZE HAIL ON RT 47
&&
BORCHARDTLocal storm report, Jun 7, 3:52 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
352 PM CDT SUN JUN 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN PARK FOREST 41.48N 87.69W
06/07/2015 M1.55 INCH COOK IL TRAINED SPOTTER
STORM TOTAL RAINFALL
&&
BORCHARDTThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 3:08 AM CDT | Small Craft Advisory | LOT | 16 hr | |
| Jun 7, 6:05 AM CDT | Special Weather Statement | LOT | Boone, DeKalb, Lee, McHenry, Ogle, Winnebago | 55 min |
| Jun 7, 3:24 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Livingston | 51 min |
| Jun 7, 3:30 PM CDT | Severe Thunderstorm Warning | LOT | Will | 45 min |
| Jun 7, 3:48 PM CDT | Severe Thunderstorm Warning | LOT | Grundy, Kankakee, Will | 42 min |
| Jun 7, 4:11 PM CDT | Severe Thunderstorm Warning | LOT | Kankakee, Will | 34 min |
| Jun 7, 4:42 PM CDT | Severe Thunderstorm Warning | LOT | Kankakee | 33 min |
| Jun 7, 4:47 PM CDT | Severe Thunderstorm Warning | LOT | Livingston | 28 min |
| Jun 7, 5:10 PM CDT | Severe Thunderstorm Warning | LOT | Iroquois | 65 min |
| Jun 7, 5:14 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Livingston | 31 min |
| Jun 7, 5:18 PM CDT | Flash Flood Warning | LOT | Iroquois, Kankakee | 5 hr |
| Jun 7, 5:19 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois, Livingston | 56 min |
| Jun 7, 6:01 PM CDT | Severe Thunderstorm Warning | LOT | Ford, Iroquois | 29 min |
| Jun 7, 6:23 PM CDT | Flash Flood Warning | LOT | Ford, Iroquois | 6 hr |
| Jun 7, 4:13 PM CDT | Severe Thunderstorm Warning | LOT | Jasper, Lake, Porter | 62 min |
| Jun 7, 4:31 PM CDT | Severe Thunderstorm Warning | LOT | Lake, Newton | 44 min |
| Jun 7, 4:35 PM CDT | Tornado Warning | LOT | Jasper, Porter | 23 min |
| Jun 7, 4:57 PM CDT | Severe Thunderstorm Warning | LOT | Jasper, Newton | 48 min |
Nearby
Flash Flood Warnings in Illinois, 2015Flash Flood Warnings in Indiana, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.